MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 238131
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product involved in the incident was returned to arkray usa and forwarded to the manufacturer for evaluation.Dhrs were reviewed.No records confirming the defect were observed.Drag force and penetration tests were completed on archival samples from same lot.Ten pen needles were tested with triple puncture test into a silicone cube with a hardness of 55 shore, imitating human skin hardness.No defects under complaint were observed.Drag force and penetration tests were completed on returned samples.Ten pen needles were tested with triple puncture test into a silicone cube with a hardness of 55 shore, imitating human skin hardness.No defects under complaint were observed.Root cause analysis was not conducted.No corrective action.Complaint closed.
 
Event or Problem Description
Customer is using the 8mm - 31-gauge needles and some of them he claims are bent.They are fine when he opens them but when he tries to inject the insulin then he isn't getting any medication.He has been using these since july without any incident, so they are implying that there's something wrong with the needle.They're trying to say that when he is trying to insert the needle in his skin then that's when the needle bends and he is not able to inject.They are using his stomach and there is no scarring that may make it difficult to insert or cause bending.This has happed to about 3-4 times and they have about 90 devices left in the box.It does prime before inserting needle into skin.Apparently, the needle is not penetrating the skin at all and just bends.They feel that perhaps the needle isn't sharp enough.Part 238131.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL 
MDR Report Key8307123
Report Number1832816-2019-00001
Device Sequence Number16158857
Product Code FMI
UDI-Device Identifier00015482238315
UDI-Public(01)00015482238315
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/01/2023
Device Model Number238131
Device Catalogue Number238131
Device Lot NumberY46ZA5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1